CaltechAUTHORS
  A Caltech Library Service

Distributionally Robust Model Predictive Control With Total Variation Distance

Dixit, Anushri and Ahmadi, Mohamadreza and Burdick, Joel W. (2022) Distributionally Robust Model Predictive Control With Total Variation Distance. IEEE Control Systems Letters, 6 . pp. 3325-3330. ISSN 2475-1456. doi:10.1109/lcsys.2022.3184921. https://resolver.caltech.edu/CaltechAUTHORS:20220721-7911000

[img] PDF - Accepted Version
Creative Commons Attribution.

530kB

Use this Persistent URL to link to this item: https://resolver.caltech.edu/CaltechAUTHORS:20220721-7911000

Abstract

This letter studies the problem of distributionally robust model predictive control (MPC) using total variation distance ambiguity sets. For a discrete-time linear system with additive disturbances, we provide a conditional value-at-risk reformulation of the MPC optimization problem that is distributionally robust in the expected cost and chance constraints. The distributionally robust chance constraint is over-approximated as a simpler, tightened chance constraint that reduces the computational burden. Numerical experiments support our results on probabilistic guarantees and computational efficiency.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1109/LCSYS.2022.3184921DOIArticle
https://arxiv.org/abs/2203.12062arXivDiscussion Paper
ORCID:
AuthorORCID
Dixit, Anushri0000-0002-9698-2189
Ahmadi, Mohamadreza0000-0003-1447-3012
Burdick, Joel W.0000-0002-3091-540X
Additional Information:© 2022 IEEE. Manuscript received 21 March 2022; revised 15 May 2022; accepted 4 June 2022. Date of publication 21 June 2022; date of current version 30 June 2022. This work was supported in part by DARPA through the Subterranean Challenge Program and in part by the California Institute of Technology.
Funders:
Funding AgencyGrant Number
Defense Advanced Research Projects Agency (DARPA)UNSPECIFIED
CaltechUNSPECIFIED
Subject Keywords:Stochastic optimal control, predictive control for linear systems, uncertain systems
DOI:10.1109/lcsys.2022.3184921
Record Number:CaltechAUTHORS:20220721-7911000
Persistent URL:https://resolver.caltech.edu/CaltechAUTHORS:20220721-7911000
Official Citation:A. Dixit, M. Ahmadi and J. W. Burdick, "Distributionally Robust Model Predictive Control With Total Variation Distance," in IEEE Control Systems Letters, vol. 6, pp. 3325-3330, 2022, doi: 10.1109/LCSYS.2022.3184921
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:115714
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:22 Jul 2022 21:16
Last Modified:22 Jul 2022 21:16

Repository Staff Only: item control page